Alert archive / Indiana / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 172, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Sep 18, 2002, 5:59 PM EST for Fayette County, Indiana. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 18, 2002, 5:59 PM EST (22:59 UTC)
- Expired
- Sep 18, 2002, 6:45 PM EST
- In force
- 46 min
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
County Fayette County, IN
The radar
The Indianapolis radar (KIND), 95 km from the middle of the area, began a volume at 23:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.0 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 377 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 772 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
821 WUUS51 KILN 182259 SVRILN INC041-182345- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 557 PM EST WED SEP 18 2002 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FAYETTE COUNTY IN INDIANA... * UNTIL 645 PM EST... * AT 557 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 15 MILES WEST OF CONNERSVILLE...OR ABOUT 4 MILES NORTH OF RUSHVILLE...MOVING EAST AT 10 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... CONNERSVILLE... FAIRVIEW... HARRISBURG... IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 18, 1:55 PM EST, 4 hours 4 minutes earlier.
Area forecast discussion, Sep 18, 1:55 PM EST, 4 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 255 PM EDT WED SEP 18 2002 RADAR SHOWING SCATTERED SHOWERS AND THUNDERSTORMS ACROSS INDIANA AND KENTUCKY PIVOTING NORTHEAST TOWARD FA. THIS ASSOCIATED WITH WEAK S/W FORECAST TO PUSH ACROSS AREA TONIGHT. WILL CARRY CHANCE POPS TONIGHT TO ACCOUNT FOR THIS BUT THINK SOME OF IT IS DIURNALLY ENHANCED SO WL INDICATE MAINLY THIS EVENING. FA WILL REMAIN IN THE WARM SECTOR THROUGH FRIDAY WITH CONTINUED SOUTHERLY FLOW AND WAA. MOISTURE SOMEWHAT LIMITED ON THURSDAY BUT ALL THREE MODELS HINTING AT A WEAK S/W MOVING THROUGH. THERE ALSO APPEARS TO BE SOME WEAK ISENTROPIC LIFT THROUGH THE DAY AND WITH AIRMASS REMAINING SLIGHTLY UNSTABLE...WILL HANG ON TO A LOW CHC POP FOR THURSDAY INTO THURSDAY NIGHT. ETA HAS TRENDED EVEN SLOWER WITH APPROACH OF UPPER LEVEL TROF...NOW HOLDING BACK MAIN BATCH OF PCPN TIL FRI NIGHT. AVN A LITTLE QUICKER...BRINGING BETTER SHOT OF PCPN INTO THE WEST THROUGH LATE FRIDAY AFTERNOON. GIVEN SLOWER TREND OF PAST SEVERAL MODEL RUNS...WILL GO AHEAD AND SPREAD BETTER CHC OF PCPN IN FROM WEST TO EAST FOR LATE FRIDAY BUT HIT POPS THE HARDEST FOR FRI NIGHT. WL ALSO HANG ON TO A LINGERING CHANCE FOR SATURDAY. WL BUMP UP HIGH TEMPS A LITTLE FROM CURRENT FORECAST FOR NEXT COUPLE OF DAYS WITH CONTINUED WAA AND FRONT A LITTLE SLOWER ON FRIDAY/ FRIDAY NIGHT. WILL ALSO NUDGE UP LOWS FOR THURSDAY NIGHT AS IT LOOKS LIKE WINDS MAY STAY UP A LITTLE. .ILN...NONE. LOTT
In the hours before
Local storm report, Sep 18, 5:50 PM EST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
650 PM EDT WED SEP 18 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0605 PM FRANKLIN OH WIND DAMAGE
09/18/02 WARREN TREES DOWNNearby
Severe Thunderstorm Warnings in Indiana, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.